Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 12, 2021Telfair County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 12, 2021, 4:45 PM EDT for Telfair County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 4:45 PM EDT (20:45 UTC)
Expired
Jun 12, 2021, 5:15 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Wind
50

County Telfair County, GA

The radar

The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
467 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

510 
WWUS82 KFFC 122045
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Sat Jun 12 2021
 
GAZ109-110-122115-
Telfair GA-Dodge GA-
445 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR AND SOUTHEASTERN DODGE
COUNTIES UNTIL 515 PM EDT...

At 445 PM EDT...a strong thunderstorm was over Milan, or 8 miles
southwest of McRae...moving southeast at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McRae, Helena, Lumber City, Milan, Jacksonville, Horse Creek Wma,
Workmore and Achord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3178 8292 3179 8298 3196 8321 3203 8307
      3212 8300 3192 8267 3190 8269 3190 8270
      3186 8276 3186 8278 3185 8279 3184 8278
      3181 8282 3182 8284 3178 8286 3178 8289
      3179 8290
TIME...MOT...LOC 2045Z 309DEG 22KT 3199 8303 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:29 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 12, 3:29 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
329 PM EDT Sat Jun 12 2021

.SHORT TERM /Tonight through Sunday Night/...

Impulse on SW extent of upper low will continue to aid convective
forcing this afternoon into evening as it pushes SEWD. While
weakly sheared, the destabilization with this feature will allow
for scattered to numerous storms with isolated strong to severe
development. Strong to damaging winds is main threat from
multicell clusters or wet microbursts given the still high PWATs.

We finally get a push of some drier air ahead of some weak NW
flow aloft for Sunday so pops/precip coverage look to be decently
lower, but still have slight to low end chance across northern
majority of area and some higher chances for parts of central GA.
Temps look to be slightly lower for Sunday afternoon, but should
still make it to the upper 80s for most locations.

Baker

&&

.LONG TERM /Monday through Saturday/...

Long term forecast continues to show relief from frequent diurnal
storm activity and a return to a more dry weather pattern.

Extended forecast models are in good agreement over the next week
with a large ridge of high pressure positioned over the western US
and broad trough over the Northeast. Expect this trough to dig down
the east coast late Monday, dragging a cold front through Georgia.
Models continue to show a slow progression with the front through
the state with a little assistance from another shortwave to push it
through on Wednesday. Highest rain chances Monday will generally be
south of I-20 - along and south of the front, and low-end PoPs over
far central/south Georgia Tuesday and Wednesday. Although there will
be a marked humidity change through midweek over much of the area,
by Friday another trough will usher back in the higher dew points
and precip chances.

Temperatures will be warmest Monday and Tuesday ahead of the front.
Highs will largely be in the 90s each day, with muggy lows Monday
morning around 70 and above. By Tuesday morning should start seeing
a little cooler morning low temperatures. Near normal temperatures
are expected mid week with pleasant morning lows and highs in the
80s Wednesday and Thursday. Warming temperatures return for the
weekend.

There continues to be a suggestion of a tropical low in the  Gulf by
Friday/Saturday, but with a good amount of uncertainty yet, will
have to continue watching.

31

&&

.AVIATION...
18Z Update...
Mainly 3500-5000 ft cu deck this afternoon with isolated to
scattered showers and TSRA development. Have tempo TSRA until
21/22z though could linger later esp for southern sites. Some MVFR
cigs could build into most sites Sunday morning. Shower and TSRA
chances are lower for Sunday, though may be high enough to warrant
prob30 TS at some locations. Winds mainly NW 8-10 kts with higher
and more VRB from any TSRA or outflows. Wind shift to NE after 05z
for KATL.

//ATL Confidence...18Z Update...
Medium on extent of MVFR cigs Sunday morning and Sunday afternoon
precip coverage.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  88  70  93 /  50  20  10  20
Atlanta         70  88  71  92 /  30  20  10  20
Blairsville     63  83  65  87 /  20  30  20  10
Cartersville    67  89  69  91 /  20  20  10  10
Columbus        70  91  71  93 /  40  30  20  30
Gainesville     68  86  70  90 /  30  30  20  20
Macon           68  89  69  94 /  60  30  10  30
Rome            68  91  70  93 /  20  10  10  10
Peachtree City  68  88  69  92 /  40  20  10  20
Vidalia         71  87  71  92 /  70  60  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....31
AVIATION...Baker
Hazardous weather outlook, Jun 12, 11:03 AM EDT, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1103 AM EDT Sat Jun 12 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1103 AM EDT Sat Jun 12 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will be possible this afternoon into evening across
North and Central Georgia. A few strong to severe storms are
possible, especially across central Georgia, with strong to
damaging wind, heavy rain, and frequent lightning being the
primary threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There will be a chance of thunderstorms across North and Central
Georgia Sunday, then mainly confined to parts of central Georgia
Monday through Wednesday. Thunderstorms will again be possible
across North and Central Georgia on Friday. The greatest chance
will be during the afternoon and evening hours. A few stronger
thunderstorms cannot be ruled out on any of these days, however no
organized or widespread severe weather is expected. The primary
threat from any thunderstorms will be frequent lightning, gusty
winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 12, 4:25 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
425 PM EDT Sat Jun 12 2021

GAZ075-076-122100-
Jefferson GA-Glascock GA-
425 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND GLASCOCK COUNTIES
UNTIL 500 PM EDT...

At 425 PM EDT...a strong thunderstorm was near Gibson. Other strong
storms were located in western Jefferson County. Both storms
were moving south-southeast at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Louisville, Gibson, Avera, Mitchell, Edge Hill, Edgehill, Moxley,
Grange and Stapletons Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3294 8234 3290 8246 3298 8250 3298 8255
      3302 8255 3303 8260 3305 8262 3306 8261
      3308 8264 3310 8264 3310 8265 3313 8267
      3314 8269 3321 8271 3330 8254
TIME...MOT...LOC 2025Z 332DEG 16KT 3321 8259

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 12, 4:31 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
431 PM EDT Sat Jun 12 2021

GAZ019-030-122100-
Polk GA-Floyd GA-
431 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK AND
SOUTHWESTERN FLOYD COUNTIES UNTIL 500 PM EDT...

At 430 PM EDT...a strong thunderstorm was near Forney or 3 miles
west of Cave Spring...moving south at 20 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Etna and Esom Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3416 8540 3400 8531 3394 8539 3394 8540
      3414 8544 3416 8543
TIME...MOT...LOC 2030Z 354DEG 18KT 3409 8540

WIND...50MPH
Special weather statement, Jun 12, 4:35 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
435 PM EDT Sat Jun 12 2021

GAZ079-080-091-122100-
Taylor GA-Marion GA-Talbot GA-
435 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR...
NORTHEASTERN MARION AND SOUTHERN TALBOT COUNTIES UNTIL 500 PM EDT...

At 434 PM EDT...a strong thunderstorm was over Baldwinville, or near
Talbotton...moving south at 20 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Talbotton, Junction City, Geneva, Howard, Marion Estates,
Baldwinville, Wesley Church, Oakland, Po Biddy Crossroads and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3262 8465 3274 8449 3269 8434 3255 8426
      3244 8454
TIME...MOT...LOC 2034Z 347DEG 18KT 3264 8446

WIND...50MPH
Special weather statement, Jun 12, 4:40 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
440 PM EDT Sat Jun 12 2021

GAZ061-074>076-122115-
Jefferson GA-Washington GA-Hancock GA-Glascock GA-
440 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...NORTHEASTERN
WASHINGTON...EASTERN HANCOCK AND SOUTHWESTERN GLASCOCK COUNTIES UNTIL
515 PM EDT...

At 439 PM EDT...a strong thunderstorm was centered near Grange, or 9
miles northwest of Louisville. Other strong storms were located in
eastern Hancock County and Glascock County. The storms were moving
south at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Louisville, Gibson, Wadley, Davisboro, Bartow, Avera, Mitchell, Edge
Hill, Edgehill, Hamburg State Park, Shoals, Downs, Grange, Stapletons
Crossroads, Moxley and Agricola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3284 8244 3289 8254 3309 8271 3318 8284
      3329 8289 3329 8278 3327 8278 3326 8276
      3326 8274 3327 8271 3323 8265 3323 8254
      3310 8248 3291 8232
TIME...MOT...LOC 2039Z 341DEG 22KT 3308 8254

WIND...50MPH
Special weather statement, Jun 12, 4:42 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Sat Jun 12 2021

GAZ038-050-051-122115-
Taliaferro GA-Oglethorpe GA-Greene GA-
442 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
SOUTHWESTERN OGLETHORPE AND NORTHERN GREENE COUNTIES UNTIL 515 PM
EDT...

At 442 PM EDT...a strong thunderstorm was centered just south of
Lexington...moving south at 20 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lexington, Union Point, Crawford, Woodville, Maxeys, Stephens,
Penfield, Philomath, Hutchings and Daniel Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3365 8293 3362 8311 3366 8332 3390 8323
      3385 8301
TIME...MOT...LOC 2042Z 353DEG 18KT 3383 8312

WIND...50MPH
Special weather statement, Jun 12, 4:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Sat Jun 12 2021

GAZ109-110-122115-
Telfair GA-Dodge GA-
445 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR AND SOUTHEASTERN DODGE
COUNTIES UNTIL 515 PM EDT...

At 445 PM EDT...a strong thunderstorm was over Milan, or 8 miles
southwest of McRae...moving southeast at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McRae, Helena, Lumber City, Milan, Jacksonville, Horse Creek Wma,
Workmore and Achord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3178 8292 3179 8298 3196 8321 3203 8307
      3212 8300 3192 8267 3190 8269 3190 8270
      3186 8276 3186 8278 3185 8279 3184 8278
      3181 8282 3182 8284 3178 8286 3178 8289
      3179 8290
TIME...MOT...LOC 2045Z 309DEG 22KT 3199 8303

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:33 PM EDTSpecial Weather StatementFFCFannin27 min
Jun 11, 9:59 PM EDTSpecial Weather StatementFFCFannin31 min
Jun 11, 10:03 PM EDTSpecial Weather StatementFFCMurray27 min
Jun 11, 10:28 PM EDTSpecial Weather StatementFFCGilmer32 min
Jun 11, 10:55 PM EDTSpecial Weather StatementFFCGilmer35 min
Jun 12, 12:59 PM EDTSpecial Weather StatementFFCPaulding31 min
Jun 12, 1:40 PM EDTSpecial Weather StatementFFCDouglas35 min
Jun 12, 2:01 PM EDTSpecial Weather StatementFFCFayette29 min
Jun 12, 2:31 PM EDTSpecial Weather StatementFFCFayette29 min
Jun 12, 2:55 PM EDTSpecial Weather StatementFFCMcDuffie35 min
Jun 12, 3:11 PM EDTSpecial Weather StatementFFCFloyd, Polk34 min
Jun 12, 3:20 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk40 min
Jun 12, 3:44 PM EDTSpecial Weather StatementFFCMadison31 min
Jun 12, 3:49 PM EDTSpecial Weather StatementFFCHarris26 min
Jun 12, 3:51 PM EDTSpecial Weather StatementFFCJefferson24 min
Jun 12, 3:54 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk38 min
Jun 12, 3:56 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren49 min
Jun 12, 3:58 PM EDTSpecial Weather StatementFFCPulaski32 min
Jun 12, 3:59 PM EDTSpecial Weather StatementFFCTaliaferro31 min
Jun 12, 4:05 PM EDTSpecial Weather StatementFFCOglethorpe25 min
Jun 12, 4:12 PM EDTSpecial Weather StatementFFCJohnson33 min
Jun 12, 4:12 PM EDTSpecial Weather StatementFFCTalbot33 min
Jun 12, 4:23 PM EDTSpecial Weather StatementFFCDodge37 min
Jun 12, 4:25 PM EDTSpecial Weather StatementFFCGlascock, Jefferson35 min
Jun 12, 4:31 PM EDTSpecial Weather StatementFFCPolk29 min
Jun 12, 4:35 PM EDTSpecial Weather StatementFFCTalbot25 min
Jun 12, 4:40 PM EDTSpecial Weather StatementFFCGlascock35 min
Jun 12, 4:42 PM EDTSpecial Weather StatementFFCOglethorpe33 min
Jun 12, 4:50 PM EDTSpecial Weather StatementFFCCrawford25 min
Jun 12, 4:56 PM EDTSpecial Weather StatementFFCHarris, Muscogee34 min
Jun 12, 4:57 PM EDTSpecial Weather StatementFFCWashington33 min
Jun 12, 5:06 PM EDTSpecial Weather StatementFFCMacon24 min
Jun 12, 5:15 PM EDTSpecial Weather StatementFFCWashington30 min
Jun 12, 5:16 PM EDTSpecial Weather StatementFFCMacon29 min
Jun 12, 5:18 PM EDTSpecial Weather StatementFFCBibb27 min
Jun 12, 5:28 PM EDTSpecial Weather StatementFFCWilcox32 min
Jun 12, 5:32 PM EDTSpecial Weather StatementFFCEmanuel28 min
Jun 12, 5:33 PM EDTSpecial Weather StatementFFCWheeler27 min
Jun 12, 5:38 PM EDTSpecial Weather StatementFFCDooly37 min
Jun 12, 5:44 PM EDTSpecial Weather StatementFFCTwiggs31 min
Jun 12, 5:52 PM EDTSevere Thunderstorm WarningFFCWilcox38 min
Jun 12, 6:01 PM EDTSpecial Weather StatementFFCTreutlen29 min
Jun 12, 6:03 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 12, 6:06 PM EDTSpecial Weather StatementFFCWilcox24 min
Jun 12, 6:11 PM EDTSpecial Weather StatementFFCCrisp34 min
Jun 12, 6:23 PM EDTSpecial Weather StatementFFCLaurens, Treutlen22 min
Jun 12, 6:24 PM EDTSpecial Weather StatementFFCCrisp, Wilcox36 min
Jun 12, 6:28 PM EDTSpecial Weather StatementFFCToombs32 min
Jun 12, 6:35 PM EDTSpecial Weather StatementFFCDodge25 min
Jun 12, 6:42 PM EDTSpecial Weather StatementFFCBaldwin33 min
Jun 12, 6:56 PM EDTSpecial Weather StatementFFCLaurens34 min
Jun 12, 7:03 PM EDTSpecial Weather StatementFFCJasper27 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.